MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 95001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the catheter would not allow cerebrospinal fluid to flow.It was stated the product had been implanted and the drainage was not smooth.The product was replaced and the patient¿s status was listed as alive ¿ no injury.
 
Additional Manufacturer Narrative
Both the peritoneal and ventricular catheter were returned in pieces.The peritoneal catheter was returned in three pieces measuring 36 cm, 17 cm, and 1 cm.The ventricular catheter was returned in three pieces measuring 4 cm, 13 cm, and 5 cm.It is unknown how or when the damage occurred.The returned segments were patent and passed leak testing when tested individually.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ there was proteinaceous debris observed within the interior of the catheters.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7796898
Report Number2021898-2018-00409
Device Sequence Number2076177
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public00643169762664
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/01/2019
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0008900470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight78